Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Norvir and it's correlations to seizures
Feb 28, 2000

I suffered a seizure and was told by my pharmacist that it could have been caused by Norvir. What is the correlation between the drug Norvir and seizure disorder? Can Norvir cause seizures? Thanks. Brian

Response from Dr. Pavia

Brian,

To my knowledge, there is not a clear relationship between Norvir by itself and seizures, but that doesn't mean it is totally impossible. What I would be much more concerned about is a drug interaction. Norvir changes the way the liver breaks down many drugs. That means that the levels could be increased which could trigger a seizure. This applies to regular medications (Wellbutrin is one example) and "recreational" drugs. Cocaine and methamphetamine are big concerns. There have been concerns about ecstasy overdoses related to interaction with Norvir.

A seizure should never be ignored without a thorough investigation. Since I can only comment in general terms, I usually would like to see you have a CT scan with contrast, or better, an MRI, and have a spinal tap to examine your spinal fluid (CSF) for infection. Many times, an EEG (recording of brain waves) is helpful. Get checked out, and make sure your doctor knows everything you were taking at the time, whether or not it was traditional medication that he or she prescribed.

ATP



Previous
How long can regimen last--follow up
Next
should i be on treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement